MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Initial reporter also sent report to fda: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for a biliary drainage procedure.The operator reports that after performing dilation to the access point, they were unable to insert the device into the patient's body.The operator reported an "equivalent product" was utilized and the procedure was completed successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation-evaluation.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device were conducted during the investigation.There was no visual inspection completed as the device was not returned to manufacturer.Since relevant dimensions could not be measured against specification, the device cannot be confirmed to be manufactured out of specification.A document based investigation evaluation was performed.The device master record (dmr) has shown that sufficient controls are in place to detect this failure mode prior to release.A review of product labeling was completed.Instructions for use (ifu) are packaged with this device.The product ifu states the following in consideration of the reported failure mode: precautions.Activate the hydrophilic coating, if present, by wetting the catheter with sterile water or saline.For best results, keep catheter surface wet during placement.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.A review of the device history record (dhr) of the lot showed no nonconformances.Relevant catheter subassembly lots were reviewed.Both lots recorded no nonconformances as well.A database search revealed no other complaints from the complaint lot at the time of investigation.Since there are no related nonconformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.It is possible that patient condition contributed to this event if the patient¿s skin was especially hard or quickly contracted after dilation.It is also possible that unintended use error contributed to this event if either additional dilation or a skin nick was required and not performed.However, since a replacement device was reportedly used with no reported change in procedural technique, neither of these possibilities can be confirmed.Based on the information provided and not being able to inspect the product, a definitive conclusion could not be made.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9432341
Report Number1820334-2019-03032
Device Sequence Number1672126
Product Code GBO
UDI-Device Identifier00827002137660
UDI-Public(01)00827002137660(17)191211(10)7507828
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2019
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-WF-HC
Device Lot Number7507828
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1